Aneurysm and Warfarin

Hi all, I was diagnosed with APS in January and am on warfarin now. My INR rarely gets above 2 and I've been haranguing the blood clinic to make it higher. I still have all the symptoms I had before. Some of you may remember I posted about two "events" last month which I thought were TIAs. I was sent to the stroke referral unit, who put me through another MRI. The specialist later phoned me to say there was an irregularity in one of the arteries and that he was sending the scan for analysis. Just had a call to tell me that King's College Hospital have looked at it and found an aneurysm (incidental basilar artery aneurysm) and I have an appointment to go and see them. They are not going to do anything about it.

Well obviously I looked it up online and risks for rupture include anti-coagulation! This makes me doubt whether I can increase the warfarin doseage, or even if they'll let me stay on it. Does anyone have similar experience? What was done about it? Or do I just continue feeling like a ticking time-bomb?!

Thanks everyone x

12 Replies

oldestnewest
  • Hello

    Who is managing your APS treatment?

    Best wishes.

    Dave

  • Hi Dave, I saw a haematoligist before starting on warfarin and due to see her in May. That's it! I saw the rheumatologist once, who diagnosed me and then discharged me. Waiting for my doc to refer me back so I can start on Plaquenil.

  • Where are you from?

  • I'm in Cliffsend, Kent. Nearest hospitals are Margate or Canterbury.

  • Thanks.

    I agree entirely with what my colleague APsnotFab has advised you to do.

    Dave

  • I suppose its very much to do with the size of any aneurysm. It may be tiny but they have to report it. Like everything to do with our illness we are constantly balancing risks and benefits. If we did nothing at all we risk a clot and if we take too much medication we risk a bleed.

    only your medical advisors can help you with this one and you will have to listen to what they have to say and then its up to you. You may also want to get a second opinion too. Good Luck with this one and try not to worry as it really will not help you to feel any better, although easier said then done I know. x

  • Hi just Wanted to ask if anyone else has had red spot apearing on the skin is it part of the syndrome, one blood spot has appeared on my face. So I am a little concerned.

    My doctor said it was part of getting old.

  • I've had tiny red spots starting to appear on the lower parts of my legs. I assumed it was to do with blood flow as the circulation is very bad - purple markings, excema and varicose!

  • That for your feedback

  • Search on our HealthUnlocked site for petechiae

  • Thank you everyone. I have an appointment on the 28th at King's. My doctor is also trying to refer me back to the rheumatologist so I can a) get on plaquenil and b) get referred to Guy's for an overview of everything x

  • Hi good luck with receiving more detailed advice regarding your questions, know you are armed with a little more information, which I can't add to in the light of good feedback already given by my colleagues, best of luck and let us know how you get on. MaryF

You may also like...